Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Blood work shows elevated bun/creatine ratio, sgot, sgpt. Should worry ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
on my bloodwork my bun/creatine ratio, sgot and sgpt are slightly elevated why?
Posted Tue, 12 Jun 2012 in Liver and Gall Bladder
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
Mild rise in bun/ creatinine ratio may be suggestive of a mild renal dysfunction due to the effect of long standing or uncontrolled diabetes on your kidneys. Keeping the blood glucose levels well under control will help in improving the raised levels.

The commonest cause of mild rise in SGOT and SGPT is fatty liver. It could be due to being overweight, excessive oily diet intake, alcohol intake, etc. In case the rise in the levels is significant and persistent then proper treatment might be needed after consulting your gastroenterologist.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor